Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Depression, anxiety, PMS disorder. Taking venlafaxine. Can I increase dosage?

I am 41 year old woman who has been taking Venlafaxine 75 mg/OD since May 2012. The medication helped me with Major Depressive, Anxiety attacks and severe PMS disorder initially for a month or so after that I seem to fall back to my previous state. I am unable to get in touch with my primary or a specialist. Is it alright for me to increase the dose to 150 mg/BD. i am also Dx with Hypothyroidism and take Levothyroxine now at dose of 50 mg/OD. I was taking armourthyroid 60mg/OD but cannot find that medication hence the change
Asked On : Thu, 1 Nov 2012
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Increasing the dose of your antidepressant Venlafaxine from 75mg OD to 150mg BD is a drastic increase and may have adverse effects like increased anxiety, agitation, drowsiness, etc. I would advise you not to alter the doses of your medication without consulting a doctor. You can try some relaxation exercises and deep breathing for your anxiety and try to meet your doctor as early as possible.

Wish you all the best.

- Dr. Jonas Sundarakumar
consultant Pychiatrist
Answered: Fri, 2 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor